After Thermiva procedure having multiple issues; bladder leakage is worse?
Doctor Answers 9
Thank you for your question. I am sorry for what you are experiencing as this is not a typical outcome post THERMIva. In fact, the realself “worth it rating” is currently at 97%. It is important that you resolve your bladder infection and see an urogynecologist to evaluate this condition as this does not sound like a side effect of THERMIva. If this was your first treatment with THERMIva and you were planning on receiving additional treatments, please be sure to see a board certified dermatologist or plastic surgeon who has both extensive training and experience treating with radio frequency – the technology used by THERMIva. Prior to the start of any THERMIva treatment plan, all potential patients should receive clearance from their gynecologists and should not receive treatments with THERMIva if they are not cleared.
Is Bladder leakage after ThermiVA normal?
Thank you for your question. It certainly is not a usual outcome after a ThermiVA procedure. Typically swelling around the urethra can cause some Stream issues. When you have the infection it makes it worse. Could be due to the lack of cleaning that happened after the procedure. Please see your ThermiVA plastic surgeon or your Ob/GYN doctor for medical treatment. Be aware for future treatments that you may need antibiotics to prevent issues with further treatments. Good Luck!
All the Best,
Carlos Mata MD,MBA, FACS
Board Certified Plastic Surgeon.
Symptoms not normal - probably from UTI.
First, I’m very sorry to hear about your symptoms. An increase in bladder leakage is not typical for ThermiVa treatments. Most likely your UTI is the cause of your symptoms. Any time that the vaginal area is examined/manipulated (especially when using gel) there is a very small risk of developing a UTI – just as there is a risk of UTI’s after intercourse. If your symptoms persist after your UTI has been sufficiently treated then see a gynecologist or urologist to have your bladder examined.
If your symptoms resolve after your UTI is treated then make sure that the gel is sufficiently removed after your next ThermiVa treatment, and make sure that you urinate after the treatment to decrease the risk of another UTI forming. Thank you again for sharing your experience.
You might also like...
ThermiVa and bladder problems
It sounds like you have a bladder infection which can temporarily make your bladder leakage worse and affect your urine stream. Some temporary swelling of the area can also play a roll in your symptoms. Make sure you are treated for your bladder infection ASAP and if your symptoms persist get evaluated by a specialist. Good luck.
Bladder leakage is worse post treatment
Thank you for sharing.
Although this is very rare, I have had this issue occurs once before and I must comfort you in seeing that in our particular case and experience. This was a transient worsening of stress incontinence. However, before making any conclusions, I would immediately treat your UTI as this may be making the situation worse.
Keep us posted.
I suggest seeing a gynecologist to do an internal evaluation. This is not typical of a single thermiVA treatment. Best, Dr. Emer.
ThermiVa Gone Wrong
What you describe is not normal after a ThermiVa treatment and is an example of how experience is crucial in providing these treatments. Contrary to popular belief, these machines do not do the work themselves. Improper treatment can lead to complications and possible infection. Please see an expert in follow up.
ThermiVa is not a good treatment option for Bladder Leakage
Your increased leakage may be related to a bladder infection.
The abnormal urinary stream may be due to swollen tissues causing an obstruction or deflection.
You should follow-up with your treating provider, and if he/she is not a bladder specialist you should ask for a referral.
Best of luck,
Oscar A. Aguirre, MD
Aguirre Specialty Care - Pelvic Surgery & Intimate Aesthetics®
Bladder infection after Thermiva?
Go see your surgeon or Thermiva doc. Manipulation of the vaginal area can sometimes cause bladder infections and create all of the symptoms you describe. Without treatment, it may progress to a more serious UTI such as kidney infection. Obviously not normal, but unlikely to be a Thermiva effect and more likely to be a bacteria effect.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.